Diffeomorphisms almost regularly homotopic to the identity
Trans. Amer. Math. Soc. 239 (1978), 279-292
Full-text PDF Free Access
Similar Articles |
Abstract: Let be a self-map of a closed smooth n-manifold. Does there exist a diffeomorphism homotopic to f? Define to be almost regularly homotopic to the identity if . is regularly homotopic to the inclusion . Let be the result of collapsing the boundary of a smooth n-cell in M, and let be the codiagonal. For define to be the composition
Theorem. If M is 2-connected, s-parallelizable, and with , then contains a diffeomorphism almost regularly homotopic to the identity iff is in the kernel of the stabilization map .
R. E. Stong, Lecture notes on cobordism, Princeton Univ. Press, Princeton, N. J., 1969.
Favaro and R.
Wells, The mapping torus construction and concordance of
diffeomorphisms, Bol. Soc. Brasil. Mat. 5 (1974),
no. 2, 127–146. MR 0423375
- R. E. Stong, Lecture notes on cobordism, Princeton Univ. Press, Princeton, N. J., 1969.
- L. Favaro and R. Wells, The mapping torus construction and concordance of diffeomorphisms, Bol. Soc. Mat. Brasil 5 (1974), 127-146. MR 0423375 (54:11354)
Retrieve articles in Transactions of the American Mathematical Society
Retrieve articles in all journals
© Copyright 1978 American Mathematical Society